Discussions that mention tylenol

Open to All Other Health Topics board


Ibuprophen can cause liver damage same as many other pain killers. Tylenol also will cause liver damage. Taken occasionally in moderation for short period of time may not cause problems.
i just wanted to mention that the kidneys are also affected by ibu,it is not just the liver.it also thins out the blood just like aspirin does.in the kidneys,when they are being hit by high doses of ibu or tylenol on a regular basis,it can cause whats called analgesic nephropathy.the higher the daily dose the higher the risk of damage.and on a chronic basis(everyday)it can lead to tissue death within both organs.it all depends on how well your body actually continues to metabolize it.adding alcohol is just asking for trouble as the liver gets hit with that double whammy.there is a chemical within the liver called gluthithione(i know i spelled that wrong) but there is only a certain amount within the liver to metabolize what ever comes into it,once that is actually used up,cell death can result as there is no more "metabolizer" left.in the kidneys,a very similar thing can happen.

this also can cause you some major GI problems,most notably,the ulcer from the caustic effects it has on the stomach lining.tylenol and ibu are NOT innocuous meds like everyone has thought all of these years,if used once in a while,thats okay,but when you are using any med chronicly,it can cause definite damage,even within the normal dosing ranges.it has that cumulative effect.

i can explain it in much further detail but suffice it to say,you may either want to lower your daily intake of the ibu or try introducing another med to replace one or two doses of the ibu.i would have a serious heart to heart with your doc about your current pain plan.there are other options.have you ever tried naproxen sodium?aleeve is only dosed twice a day,that would be a much better med.but only if it would actually work on your pain.

i would have your doc either consult with a good pain clinic on better choices for your pain,or maybe have him send you to one if your pain is not expected to get any better in the near future.they can use a mix of meds and therepys and other options besides just plain meds to give you the relief you need,without risking damage to many body organs.just a suggestion.i know how much living with chronic pain just sucks,but trying to find that right balance of pain relief without body organ damage is really the big thing here.i do wish you lots of luck here in finding some alternatives.and your doc should know better than to tell you that the large amount of ibu he is Rxing for you wont hurt you,except for the GI problems.please let me know how things go.FB